Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 19, NWS Key West, FL

February 26, 2016

NWS Key West, FL issued this small craft advisory at Feb 26, 2016, 11:25 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2016, 11:25 PM EST (04:25 UTC)
Expired
Feb 27, 2016, 4:27 AM EST
In force
5 hr
Issued by
NWS Key West, FL

The text

As transmitted.

122 
WHUS72 KKEY 270425
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1125 PM EST FRI FEB 26 2016

GMZ031-032-042-043-052-053-072-073-271000-
/O.NEW.KKEY.SC.Y.0019.160227T0425Z-160227T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1125 PM EST FRI FEB 26 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. 

* WINDS...WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE AFFECTED
  COASTAL WATERS OF THE FLORIDA KEYS

* WAVES/SEAS...SEAS WILL BUILD TO 7 FEET WITHIN PORTIONS OF THE
  STRAITS OF FLORIDA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
1 follow-up statement
320 
WHUS72 KKEY 270927
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
427 AM EST SAT FEB 27 2016


GMZ031-032-042-043-052-053-072-073-271030-
/O.CAN.KKEY.SC.Y.0019.000000T0000Z-160227T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
427 AM EST SAT FEB 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AFFECTED COASTAL WATERS. 

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 10:46 PM EST, 39 minutes earlier.

Area forecast discussion, Feb 26, 10:46 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1046 PM EST FRI FEB 26 2016

.DISCUSSION...
AS THE LOCAL DOPPLER RADAR CONTINUED PRECIPITATION FREE THIS
EVENING...SMALL AREAS OF LOW AND HIGH CLOUDS HAVE BEEN OBSERVED
ACROSS THE FLORIDA KEYS AND THE COASTAL WATERS FROM TIME TO TIME VIA
SATELLITE IMAGERY AND SURFACE OBSERVATIONS. MEANWHILE...WINDS HAVE
BEEN SLOWLY INCREASING ACROSS THE AREA AS THE LOCAL PRESSURE GRADIENT
TIGHTENS TONIGHT. ON THE OTHER HAND...TEMPERATURES HAVE BEEN
FALLING...REPORTING IN THE LOW 60S ALONG THE KEYS.

.FORECAST...
A SURFACE HIGH PRESSURE OVER EASTERN TEXAS EARLIER THIS AFTERNOON...WILL
MOVE EASTWARD DURING THE WEEKEND. BY SUNDAY AFTERNOON...IT WILL
EXTEND OVER NORTHERN FLORIDA...SHIFTING WINDS LOCALLY FROM THE
NORTHEAST TO EAST. AS THIS HIGH PRESSURE CONTINUES EASTWARD INTO THE
ATLANTIC...A DEEPENING LOW PRESSURE ON TUESDAY OVER TEXAS...WILL MOVE
EASTWARD OVER THE SOUTHEAST UNITED STATES. AS A CONSEQUENCE...A COLD
FRONT COULD REACH THE KEYS WEDNESDAY EVENING OR THURSDAY MORNING. FOR
NOW...THE WEEKEND WILL REMAIN RAIN FREE...MOSTLY CLEAR TO PARTLY
CLOUDY SKIES AND TEMPERATURES IN THE COOL SIDE WITH NORTH TO
NORTHEAST BREEZES. NO MAJOR CHANGES WERE MADE TO THE FORECAST.

&&

.MARINE...
WINDS HAVE BEEN SLOWLY PICKING UP SOME SPEED AS REPORTED BY THE
AVAILABLE MARINE STATIONS THIS EVENING...RANGING FROM 10 TO 15 KNOTS
AND 15 TO 20 KNOTS FROM LONG KEY NORTH. THEREFORE...OPERATORS OF
SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO INCREASING WINDS TONIGHT
AND POSSIBLY THROUGH THE WEEKEND.

&&

.AVIATION...
VFR CONDITIONS THROUGH THE PERIOD. EXPECT NORTH WINDS AROUND 10 KNOTS
TONIGHT WITH GUSTS TO 20 KNOTS DURING THE DAY SATURDAY. WILL SEE A
BROKEN LAYER OF STRATOCU LATE TONIGHT/SATURDAY MORNING WITH CLEARING
SKIES BY SATURDAY AFTERNOON.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KN
AVIATION/NOWCASTS.....MM
DATA COLLECTION.......VICKERY

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 26, 5:11 PM EST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
511 PM EST FRI FEB 26 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-271100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
511 PM EST FRI FEB 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR PORTIONS OF THE COASTAL
WATERS TONIGHT AS NORTHERLY WINDS REINVIGORATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE REQUIRED SATURDAY THROUGH MONDAY FOR
PORTIONS OF THE COASTAL WATERS OF THE FLORIDA KEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KN

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.